Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 9, 2021, 7:39 AM CDT for Hardin County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 7:39 AM CDT (12:39 UTC)
- Expired
- Jul 9, 2021, 8:00 AM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 142 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS84 KMEG 091239 SPSMEG Special Weather Statement National Weather Service Memphis TN 739 AM CDT Fri Jul 9 2021 TNZ092-091300- Hardin TN- 739 AM CDT Fri Jul 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT FOR... Southeastern Hardin County in western Tennessee... At 739 AM CDT...a strong thunderstorm producing winds in excess of 40 mph was located near Olive Hill, or 8 miles east of Savannah, moving east at 30 mph. People in southeastern Hardin County should monitor this storm closely. LAT...LON 3511 8826 3527 8823 3528 8798 3505 8799 TIME...MOT...LOC 1239Z 277DEG 24KT 3518 8809 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:39 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 9, 6:39 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Memphis TN 639 AM CDT Fri Jul 9 2021 .UPDATE... See the 12Z aviation discussion below. && .PREV DISCUSSION... /issued 404 AM CDT Fri Jul 9 2021/ DISCUSSION... A few showers still remain over the forecast area this morning as a weak front moved into the area overnight. This washed out boundary will serve focus for shower ands storm development this afternoon as the heating of the day will ignite these showers and storms. Temperatures are still expected to reach into the upper 80s to lower 90s today. The diurnal showers and storms should diminish into the evening hours, but short range guidance suggests a MCS or a line of storms moving into the northern portions of the forecast area late tonight into early Saturday morning. Some guidance moves this convection well into the area but the trend is for it to weaken as it moves into our forecast area tonight. Some guidance does not have any convection overnight into our area. We will have to watch the trends through the day to get a better handle on the situation as this will be more of a mesoscale issue overnight. With that being said...rain chances will just increase through the weekend as an upper low is expected to drop down from the north late Saturday into Sunday. This will bring a good chance of shower and storms to the region. Right now, the Storm Prediction Center has portions of the Mid South in a Slight Risk for severe weather on Saturday. This should cover the multiple waves of showers and storms that are expected during this time frame...but this would mainly cover late Saturday night into Sunday for our area as that disturbance/front moves down from the north. The risk is continued into Sunday but only as a Marginal Risk...but that too could change as more data becomes available. Right now, the main threats with the storms would be strong straight line winds and large hail. Another aspect with the multiple rounds/chances for storms would be heavy rainfall. Precipitable water values over the next few days will be in that 1.8 to 2.0 inch region which is generally an indicator for a very moisture rich atmosphere. Couple that with deep warm cloud layer and a fairly unidirectional flow up the column this points to slow moving or training showers and storms with a highly efficient rainfall. The Weather Prediction Center has portions of the Mid South...mainly across the Mississippi Delta in a Slight Risk for Excessive Rainfall for Sunday. It is hard to pinpoint where heaviest rain will fall or the amounts a this time...but the likelihood for heavy rain will exist over a large portion of the Mid South on Sunday. The upper level system will pull out of the area by midweek. Rain chances will still be elevated on Monday and Tuesday as showers and storms will continue to be mainly diurnally driven. We should continue to see afternoon showers and storms through the rest of the week as the surface flow remain southwesterly keeping moisture in place for afternoon showers and storms. Temperatures will remain around normal through the period outside of the Sunday and Monday time frame. 13/MH && .AVIATION... VFR conds are expected throughout the period. Lingering -SHRAs continue to affect MEM and MKL in the short term along an old outflow boundary. By early afternoon scattered TSRAs are anticipated at MEM, MKL, and JBR. Less confidence is expected at TUP. Winds will remain southwesterly 6 to 10 kts with occasional gusts this afternoon. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 9, 3:19 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 319 AM CDT Fri Jul 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 319 AM CDT Fri Jul 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Marginal to slight risk of severe weather exists for portions of the Mid South on Saturday and Sunday. Clusters of storms will be possible both days with a few storms being strong or severe. Gusty winds and heavy rain will be the main threats. A Marginal to Slight risk of excessive rainfall exists for portions of the Mid South on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 7:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 739 AM CDT Fri Jul 9 2021 TNZ092-091300- Hardin TN- 739 AM CDT Fri Jul 9 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT FOR... Southeastern Hardin County in western Tennessee... At 739 AM CDT...a strong thunderstorm producing winds in excess of 40 mph was located near Olive Hill, or 8 miles east of Savannah, moving east at 30 mph. People in southeastern Hardin County should monitor this storm closely. LAT...LON 3511 8826 3527 8823 3528 8798 3505 8799 TIME...MOT...LOC 1239Z 277DEG 24KT 3518 8809
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| Jul 9, 12:14 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 13 min |
| Jul 9, 12:32 AM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jul 9, 10:06 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 11:08 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 12:52 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 41 min |
| Jul 8, 10:53 PM CDT | Special Weather Statement | MEG | Carroll | 37 min |
| Jul 8, 10:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 49 min |
| Jul 8, 10:59 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Jul 8, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 50 min |
| Jul 8, 11:54 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur | 2 hr |
| Jul 8, 11:57 PM CDT | Special Weather Statement | MEG | Benton, Decatur, Henderson | 33 min |
| Jul 9, 3:04 PM CDT | Areal Flood Advisory | MEG | Decatur | 3 hr |
| Jul 9, 1:55 PM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| Jul 9, 2:22 PM CDT | Areal Flood Advisory | MEG | Crittenden, St. Francis | 78 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.